Alert archive / Alabama / Special Weather Statements in 2019

Special Weather Statement, NWS Mobile, AL

August 8, 2019Coffee County, Alabama

NWS Mobile, AL issued this special weather statement at Aug 8, 2019, 6:21 PM CDT for Coffee County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2019, 6:21 PM CDT (23:21 UTC)
Expired
Aug 8, 2019, 6:45 PM CDT
In force
24 min
Issued by
NWS Mobile, AL

County Coffee County, AL

The radar

The Ft Rucker radar (KEOX), 71 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2019-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 354 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2019-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
354 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
1332 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

507 
WWUS84 KMOB 082321
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
621 PM CDT Thu Aug 8 2019
 
ALZ058-060-082345-
Covington AL-Crenshaw AL-
621 PM CDT Thu Aug 8 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN CRENSHAW AND NORTHEASTERN COVINGTON COUNTIES UNTIL 645
PM CDT...

At 621 PM CDT, the strong thunderstorm was located 7 miles west of
Elba, moving east at 10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

This storm will remain over mainly rural areas of southeastern
Crenshaw and northeastern Covington Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3153 8616 3153 8620 3133 8620 3135 8629
      3153 8626 3154 8615
TIME...MOT...LOC 2321Z 277DEG 9KT 3144 8620 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:59 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Aug 8, 3:59 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
359 PM CDT Thu Aug 8 2019

.NEAR TERM /Now Through Friday/...An upper level ridge builds in from
the west through the near term as high pressure drifts eastward
across the state of Texas. At the surface, a ridge extends from the
western Atlantic into the central Gulf, maintaining a light west to
northwest flow pattern across the Deep South and north central Gulf
coast. Deep-layer moisture remains plentiful across the region, with
PWATs running above seasonal levels (an impressive feat for early
August), around 2.2 to 2.4 inches. This, coupled with daytime
heating, will support another round of scattered showers and
thunderstorms Friday afternoon despite weak subsidence beneath the
upper ridge. A greater coverage could be expected along remnant
outflow boundaries and the sea breeze, which will serve as a focus
for low-level convergence and forced ascent. Stronger storms will be
capable of gusty straight-line winds, in addition to the typical
summertime hazards of frequent lightning and heavy downpours.
Convection tapers off after sunset Friday evening as heating shuts
down and instability wanes.

Heat is becoming a growing concern through the near term, with high
temps on Friday forecast to reach the mid to upper 90s across much
of the area and heat index values approaching the 106 to 111 degree
range. Lows tonight range from mid to upper 70s inland and upper 70s
to around 80 along the coast, which will only add to the effects of
the afternoon heat as these temps provide little to no relief. A
Heat Advisory may be needed Friday morning and afternoon, especially
for our coastal counties where dewpoints remain elevated throughout
the period. /49

.SHORT TERM /Friday night Through Sunday night/...The large upper
ridge centered over west Texas will remain locked in over the
southern Great Plains. This will continue to leave our area on the
eastern edge with weak west to northwest flow aloft. PWATs have
continued to climb with each day as moisture pools over the area.
By the weekend, precipitable water values will approach
seasonably high values ranging from 2.2 to 2.5 inches. Summer
time afternoon thunderstorms will continue as several shortwave
troughs move through the ridge. Storms will likely be initiated
along any remnant outflow boundaries or the diurnal seabreeze
circulation. Given the deep tropical moisture, efficient rain
processes will be favored leading to the potential of localized
flooding in poor drainage and urban areas. Temperatures will
remain in the low 90s at the coast to mid 90s inland with heat
indices ranging from 102 to 107 with locally higher values. 03/BB

.LONG TERM /Monday Through Thursday/...By Monday, the upper level
ridge axis will begin to shift east into the southern Mississippi
valley region. As a response to the ridge, temperatures will
increase into the mid 90s along the coast and upper 90s inland on
Monday. These temperatures combined with high surface dewpoints
will lead to heat index values ranging from 105-110 degrees with
locally higher values. A weak surface trough will drop down into
central Alabama and stall. This will provide a little more surface
convergence to initiate afternoon thunderstorms. Precipitable
water values will remain seasonably high leading to the potential
for locally heavy rain and gusty winds with any storms that do
develop. 03/BB

&&

.MARINE...A surface ridge continues to build west into the central
Gulf of Mexico through the forecast period, maintaining a light to
occasionally moderate westerly flow over the local marine area. Will
see some diurnal influence from the land/sea circulation as well,
with winds becoming more onshore each afternoon/evening and offshore
each night/morning. Continue to see scattered thunderstorms develop
over the marine area each night and a waterspout risk with near-
shore convection each morning. Seas remain around 3 feet or less
through the period. /49

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      77  94  78  92  76  93  76  96 /  20  50  20  50  20  50  30  40
Pensacola   80  93  79  92  79  92  79  95 /  20  40  40  50  30  50  30  40
Destin      80  90  81  91  80  91  80  92 /  20  30  40  50  40  40  30  40
Evergreen   77  96  76  95  76  95  75  99 /  20  40  20  40  20  40  10  30
Waynesboro  75  94  75  93  75  95  75  97 /  20  40  20  60  20  40  10  40
Camden      76  94  76  94  76  96  75  98 /  20  40  20  50  20  30  10  20
Crestview   75  94  77  94  76  94  75  97 /  20  50  20  50  20  40  10  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Aug 8, 4:47 AM CDT, 13 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
447 AM CDT Thu Aug 8 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-091000-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
447 AM CDT Thu Aug 8 2019

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

Isolated to scattered thunderstorms will be capable of producing
strong wind gusts and frequent cloud to ground lightning strikes.
Locally heavy rainfall totals could result in some ponding of water
in lower lying areas. Heat indices rising to 102 to 106 degrees are
possible today with some localities seeing values near 110 degrees.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Scattered to perhaps numerous storms during the outlook may contain
brief strong gusty winds and frequent lightning activity.

Maximum heat index values of 102 to 107 degrees, with local values
around 110 degrees possible each day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-650-655-670-675-091000-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
447 AM CDT Thu Aug 8 2019

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Winds, waves, and seas will be locally higher in and near scattered
storms forming late in the night. Frequent lightning will be likely
in and near the strongest storms. Waterspouts are also possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Winds, waves and seas will be locally higher in and near isolated to
scattered storms through the coming week. Frequent lightning will be
likely in the strongest storms. Waterspouts are also possible in the
early morning and late night hours.

In the hours before

Special weather statement, Aug 8, 1:35 PM CDT, 4 hours 46 minutes before
Special Weather Statement
National Weather Service Mobile AL
135 PM CDT Thu Aug 8 2019

FLZ205-206-081930-
Okaloosa Inland FL-Okaloosa Coastal FL-
135 PM CDT Thu Aug 8 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN OKALOOSA COUNTY UNTIL 230 PM CDT...

At 134 PM CDT, the strong thunderstorm was located over Valparaiso,
moving east at 5 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Niceville, Eglin AFB, Valparaiso and Lake Lorraine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3040 8651 3042 8649 3041 8645 3045 8642
      3050 8645 3051 8642 3051 8645 3048 8647
      3052 8650 3047 8648 3046 8654 3043 8657
      3059 8657 3062 8639 3045 8639 3040 8642
      3038 8640
TIME...MOT...LOC 1834Z 270DEG 5KT 3051 8649
Special weather statement, Aug 8, 2:21 PM CDT, 4 hours before
Special Weather Statement
National Weather Service Mobile AL
221 PM CDT Thu Aug 8 2019

ALZ053>055-082015-
Wilcox AL-Clarke AL-Monroe AL-
221 PM CDT Thu Aug 8 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL MONROE...NORTHEASTERN CLARKE AND SOUTHWESTERN WILCOX COUNTIES
UNTIL 315 PM CDT...

At 219 PM CDT, the strong thunderstorm was located 11 miles south of
Yellow Bluff, or 14 miles southeast of Thomasville. This storm was
moving southeast at 10 mph. Other strong storms were noted elsewhere
across Wilcox, Clarke and Monroe coutnies, also moving southeast at
around 10 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Pine Hill, Vredenburgh and Yellow Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3189 8717 3151 8747 3184 8777 3201 8765
      3201 8762 3204 8762
TIME...MOT...LOC 1919Z 309DEG 4KT 3180 8752
Special weather statement, Aug 8, 2:39 PM CDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Mobile AL
239 PM CDT Thu Aug 8 2019

FLZ202>206-082030-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
239 PM CDT Thu Aug 8 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN OKALOOSA AND SOUTHEASTERN SANTA ROSA COUNTIES
UNTIL 330 PM CDT...

At 237 PM CDT, the strong thunderstorms were located along a line
extending from 5 miles southeast of Bagdad to 4 miles west of Wright
to near Niceville, and moving southeast at 15 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB, Valparaiso,
Mary Esther, Ocean City, Lake Lorraine, Oriole Beach, Navarre,
Shalimar, Cinco Bayou, Pensacola Beach and Floridatown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3041 8666 3035 8716 3052 8718 3039 8712
      3044 8688 3045 8689 3050 8703 3044 8709
      3060 8718 3058 8701 3051 8702 3051 8701
      3052 8701 3058 8700 3055 8674 3067 8639
      3038 8640 3033 8716
TIME...MOT...LOC 1937Z 303DEG 12KT 3053 8699 3047 8672 3052 8644
Special weather statement, Aug 8, 5:19 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
519 PM CDT Thu Aug 8 2019

ALZ051-082245-
Choctaw AL-
519 PM CDT Thu Aug 8 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN CHOCTAW COUNTY UNTIL 545 PM CDT...

At 519 PM CDT, the strong thunderstorm was located 5 miles southeast
of Kinterbish, or 12 miles north of Butler, moving south at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Butler, Lisman and Pennington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3231 8794 3228 8794 3230 8795 3230 8800
      3228 8801 3228 8802 3226 8801 3218 8801
      3215 8802 3214 8804 3208 8805 3203 8846
      3231 8842
TIME...MOT...LOC 2219Z 338DEG 14KT 3227 8823
Special weather statement, Aug 8, 5:43 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Mobile AL
543 PM CDT Thu Aug 8 2019

ALZ051-082315-
Choctaw AL-
543 PM CDT Thu Aug 8 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN CHOCTAW COUNTY UNTIL 615 PM CDT...

At 543 PM CDT, the strong thunderstorm was located over Snell, or 16
miles southwest of Cuba, moving southeast at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Butler and Lisman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3231 8824 3207 8811 3203 8846 3231 8842
TIME...MOT...LOC 2243Z 328DEG 13KT 3222 8849
Special weather statement, Aug 8, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
621 PM CDT Thu Aug 8 2019

ALZ058-060-082345-
Covington AL-Crenshaw AL-
621 PM CDT Thu Aug 8 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN CRENSHAW AND NORTHEASTERN COVINGTON COUNTIES UNTIL 645
PM CDT...

At 621 PM CDT, the strong thunderstorm was located 7 miles west of
Elba, moving east at 10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

This storm will remain over mainly rural areas of southeastern
Crenshaw and northeastern Covington Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3153 8616 3153 8620 3133 8620 3135 8629
      3153 8626 3154 8615
TIME...MOT...LOC 2321Z 277DEG 9KT 3144 8620

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 11:09 AM CDTSpecial Marine WarningMOB96 min
Aug 8, 2:21 PM CDTSpecial Weather StatementMOBMonroe54 min
Aug 8, 2:44 PM CDTSpecial Marine WarningMOB91 min
Aug 8, 5:19 PM CDTSpecial Weather StatementMOBChoctaw26 min
Aug 8, 5:43 PM CDTSpecial Weather StatementMOBChoctaw32 min
Aug 8, 6:23 PM CDTSpecial Weather StatementMOBConecuh37 min
Aug 8, 1:35 PM CDTSpecial Weather StatementMOBOkaloosa55 min
Aug 8, 2:39 PM CDTSpecial Weather StatementMOBOkaloosa51 min
Aug 8, 3:12 PM CDTAreal Flood AdvisoryMOBOkaloosa3 hr
Aug 8, 3:24 PM CDTAreal Flood AdvisoryMOBSanta Rosa3 hr
Aug 7, 8:37 PM CDTSpecial Weather StatementMOBPerry23 min
Aug 7, 9:24 PM CDTSpecial Weather StatementMOBGeorge51 min

Nearby

Special Weather Statements in Alabama, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.